Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Thin stools after colorectal surgery
jtu248 posted:
It has been over 2 months since I had my reversal and over 7 months since my LAR (removing a portion of the rectum) surgery was done but I still continue to have thin pencil like or even flat ribbon like stools.
My CEA and physical exams have been coming out normal.
I am really worried and was wondering if someone could offer their opinions on this.
ike1954 responded:
If you had a resection - the site of the re-connection may
napkin ring the bowels - squeeze it like a napking in one
of the fancy rings. I have this still after 2 years. It is verrryyyy sslowly getting a tad better..My doc said "More fiber" - well when you have to be on your feet at a security check point for
8 hours a day - "more fiber" just does not comnpute.. My surgeon did a flex-syg scope and actually showed me the stricture on a tv sreen.
Good luck
46Hope responded:
Hello jtu248: I had that problem after my resection, I complained 2 my gastroenterologist she advised do a blow-up oof air in the intestines but had to do it several times on intervals of weeks. That is a possibility if really bother you, talk to your Dr. when can be done have to wait some time after surgery I think, I never did it. I hope this help. Good luck.

Helpful Tips

Be the first to post a Tip!

Helpful Resources

Be the first to post a Resource!

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Gastrointestinal Cancer Center